MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL K-REAMER M-ACCESS 25MM 010; REAMER, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL K-REAMER M-ACCESS 25MM 010; REAMER, PULP CANAL, ENDODONTIC
Catalog Number A11MA02501012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.Additional information regarding the patient outcome has been requested and will be submitted as it becomes available.
 
Event or Problem Description
In this event it is reported that a k-reamer m-access 25mm 010 broke during use.The broken part was retrieved by ultrasonic washing.Reportedly, this process caused some harm to the patient, doctor did not mention any specific injury.Further information requested.
 
Additional Manufacturer Narrative
Additional information received: the broken file in the patient's mouth has also been washed out, and there is no broken part in the root canal afterwards.Due to the fact that the patient is an elderly person, the condition of the canal is relatively complex, with severe calcification and curvature, which are also part of the reasons for this case.The file underwent three times of high temperature and high pressure disinfection before breaking (usually disinfected 5-7 times before being clinically scrapped), and the product was not retained.This is a follow up report for this additional information.Investigation results: summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1881490).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (hand used file - technique no more verifiable to date), overuse (file used several times - multiple uses may increase risks of breakages), excessive wear, patient condition and behaviour during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code - 4580.Health effect - impact code - 4648.The correct codes for this complaint are: health effect - clinical code - 4582.Health effect - impact code - 4624.This is a follow up report to correct this code.

Brand Name
K-REAMER M-ACCESS 25MM 010
Common Device Name
REAMER, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21751655
Report Number8031010-2025-00047
Device Sequence Number15519734
Product Code EKP
UDI-Device IdentifierJ003A11MA025010121
UDI-PublicJ003A11MA025010121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberA11MA02501012
Device Lot Number1881490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/26/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Usage of Device A
Patient Sequence Number1
Patient SexUnknown